Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 135, NWS Mobile, AL

October 31, 2015Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Oct 31, 2015, 4:35 PM CDT for Wayne County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2015, 4:35 PM CDT (21:35 UTC)
Expired
Oct 31, 2015, 5:00 PM CDT
In force
25 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wayne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:45 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WUUS54 KMOB 312135
SVRMOB
MSC153-312200-
/O.NEW.KMOB.SV.W.0135.151031T2135Z-151031T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
435 PM CDT SAT OCT 31 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 500 PM CDT

* AT 435 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED OVER SANDERSVILLE...OR NEAR LAUREL...
  AND MOVING NORTHEAST AT 50 MPH.

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN WAYNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3182 8894 3183 8876 3185 8863 3187 8858
      3187 8855 3169 8894
TIME...MOT...LOC 2135Z 237DEG 41KT 3175 8907 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:58 PM CDT, 37 minutes earlier.

Area forecast discussion, Oct 31, 3:58 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT SAT OCT 31 2015

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THROUGH SUNDAY
AFTERNOON...ESPECIALLY WEST OF I-65...

...ISOLATED SEVERE STORMS OVER PORTIONS OF SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA THIS AFTERNOON AND EVENING...

.NEAR TERM /NOW THROUGH SUNDAY/...ON THE WEATHER MAPS...AMPLIFIED
UPPER LEVEL TROF AXIS EXTENDS FROM WESTERN TEXAS...TO WAY DOWN ACROSS
THE SOUTHERN PORTIONS OF THE GULF OF CALIFORNIA. EAST OF THE TROF
AXIS...AN ACTIVE HIGH LEVEL SOUTHWEST FLOW ALOFT CONTAINS MID LEVEL
IMPULSES AND A STRONG JET STREAK FROM 110 TO 120 KNOTS WHICH LIFTS
NORTHEAST ACROSS CENTRAL TEXAS TONIGHT. AT THE SURFACE...A STATIONARY
FRONTAL BOUNDARY WAS DRAPED FROM THE UPPER TEXAS COAST TO SOUTH
CENTRAL LOUISIANA WITH A WARM FRONT ANALYZED FROM CENTRAL PORTIONS OF
OUR SOUTHEAST MS ZONES TO ACROSS MOBILE AND BALDWIN COUNTIES AND
OFFSHORE. WAVES OF FRONTAL LOW PRESSURE WERE PROVIDING FOR AN
ENHANCEMENT TO SURFACE LIFT WHILE THE FAVORED PORTION OF THE UPPER
LEVEL JET AND MID LEVEL IMPULSES LIFTING NORTHEAST ACROSS CENTRAL
TEXAS PROVIDES FOR SUPPORT FROM ALOFT. THE LOW LEVEL BOUNDARY ALSO
INTERSECTS A DEEPLY MOIST ENVIRONMENT AS WE CLOSE OUT THE MONTH OF
OCTOBER WITH PRECIPITABLE WATER VALUES AS HIGH AS 2.3 INCHES OVER-
SPREADING THE CENTRAL GULF COAST. RADAR SHOWS SHOWERS AND STORMS
CONTINUING TO INCREASE IN COVERAGE OVER SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA.

LITTLE CHANGE IN THE CURRENT THINKING. INITIALLY...FORECASTERS ARE
WATCHING THE WARM SECTOR ALONG AND SOUTH OF THE WARM FRONT FOR THE
POTENTIAL OF EVOLVING STORMS THROUGH THE REMAINDER OF THE AFTERNOON.
THE HIGHEST INSTABILITY REMAINS FIXED ACROSS SOUTHERN LOUISIANA
(MUCAPE 1000-2500 J/KG). BUT WITH MUCAPE EASING HIGHER OVER THE
SOUTHWEST QUARTER OF THE AREA...SOME OF THE CELLS DEVELOPING AHEAD OF
THE MAIN SQUALL LINE COULD EXHIBIT ROTATION GIVEN FAVORABLE 0-1KM
HELICITY ABOVE 150 M2/S2. THUS...A FEW TORNADOES ARE POSSIBLE MAINLY
OVER SOUTHEAST MISSISSIPPI THROUGH 7 PM. FOLLOWING LOOKS TO BE A
TRANSITION TO HEAVY RAIN.

HIGH RESOLUTION MODEL GUIDANCE SUPPORTS AN EASTWARD TRANSLATION TO
THE EVOLVING SQUALL LINE OVER SOUTHERN MISSISSIPPI AND SOUTHEAST
LOUISIANA...WHICH MOVES IN ACROSS SOUTHEAST MISSISSIPPI BY THE CLOSE
OF THE AFTERNOON AND OVER-SPREADING THE AREA MAINLY ALONG AND WEST
OF I-65 OVERNIGHT. LOCALLY HEAVY RAINS WILL LIKELY RESULT IN SOME
FLOODING PROBLEMS WEST OF THE INTERSTATE. THIS MAY COME IN TWO ROUNDS
WITH THE OTHER ROUND SETTING UP SUNDAY OVER THE SAME AREAS. STORM
TOTAL RAINS ENDING 6 PM SUNDAY EVENING COULD SEE UPWARDS OF 3 TO 5
INCHES WEST OF I-65 WITH 1 TO 3 INCHES EAST OF THE INTERSTATE.
CONSIDERING THAT THE STORMY PATTERN IS ALIGNED PARALLEL TO THE HIGH
LEVEL SOUTHWEST FLOW...DYNAMIC LIFT...HIGH DEEP LAYER MOISTURE AND
SLOW EASTWARD TRANSLATION TO THE SURFACE FRONT AND LOW PRESSURE
AREAS...THERE COULD BE AREAS THAT SEE HEAVIER RAINS REPEATEDLY MOVING
OVER THE SAME AREAS WHICH COULD SEE AMOUNTS MENTIONED ABOVE...DOUBLED.
FLASH FLOOD WATCH REMAINS IN EFFECT WEST OF I-65 THROUGH SUNDAY
AFTERNOON.

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...UPPER LEVEL LOW
WILL PIVOT EASTWARD ACROSS THE ARKLATEX REGION SUNDAY NIGHT...THEN
OPEN AS IT LIFTS QUICKLY NORTHEASTWARD ACROSS THE TN VALLEY REGION
MONDAY. SURFACE LOW PRESSURE WILL MEANWHILE LIFT NORTHEASTWARD ACROSS
MS AND INTO AL SUNDAY NIGHT/MONDAY...AS ATTENDANT SURFACE COLD FRONT
MEANWHILE MOVES FROM WEST TO EAST ACROSS THE FORECAST AREA. DEEP
LAYER FORCING WILL REMAIN CENTERED OVER OUR REGION IN ADVANCE OF
THESE FEATURES SUNDAY NIGHT...AND WILL KEEP CATEGORICAL POPS AT OR
ABOVE 80 PERCENT IN PLACE ACROSS MUCH OF THE REGION AT LEAST INTO THE
EVENING...WITH HIGHER POPS GRADUALLY SHIFTING ACROSS EASTERN PORTIONS
OF THE AREA LATE SUNDAY NIGHT. A LINGERING CHANCE OF RAIN SHOWERS
WILL PERSIST INTO MONDAY MORNING BEFORE MUCH DRIER AIR MOVES THROUGH
THE REGION IN THE WAKE OF THE FRONT MONDAY AFTERNOON/EVENING. DRY
W/SW FLOW ALOFT SHOULD PREVAIL TUESDAY AS SHORTWAVE RIDGING BUILDS
OVER THE SOUTHEAST STATES AND TN VALLEY REGION. /21

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...DRY WEATHER IS IN STORE FOR
WEDNESDAY AND THURSDAY AS UPPER RIDGING BUILDS ACROSS THE CENTRAL
GULF COAST REGION AND NORTHERN GULF OF MEXICO. RAIN CHANCES SLOWLY
INCREASE BY LATE FRIDAY AND CONTINUING INTO SATURDAY AS THE NEXT
SYSTEM/FRONTAL BOUNDARY APPROACHES THE MS VALLEY AND GULF COAST
REGION. TEMPERATURES WILL BE A LITTLE WARMER WEDNESDAY AND THURSDAY
WITH THE BUILDING RIDGE ALOFT...WITH MILD CONDITIONS PREVAILING INTO
THE WEEKEND. /21

&&

.MARINE...A SURFACE COLD FRONT APPROACHING FROM THE WEST BRINGS A
MODERATE ONSHORE FLOW OVER THE MARINE AREA THROUGH SUNDAY. A FEW
STRONG STORMS WILL BE POSSIBLE AHEAD OF THE FRONT THROUGH SUNDAY
EVENING...ALONG WITH THE POTENTIAL OF VISIBILITY REDUCING HEAVY
RAINS. FRONTAL PASSAGE IS FORECAST MONDAY MORNING. A LIGHT TO
MODERATE EASTERLY FLOW REDEVELOPS LATER IN THE WEEK AS A STRONG
SURFACE RIDGE OF HIGH PRESSURE BUILDS OVER THE MID ATLANTIC REGION
AND SOUTHEAST STATES THROUGH LATE IN THE WEEK. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  75  61  77  58 / 100 100  80  20  10
PENSACOLA   74  79  67  78  62 /  80  90  80  30  10
DESTIN      75  80  71  77  65 /  80  80  80  40  10
EVERGREEN   72  76  62  78  57 / 100 100  80  30  10
WAYNESBORO  67  70  59  75  56 / 100 100  80  20  10
CAMDEN      69  72  61  76  57 / 100 100  90  30  10
CRESTVIEW   73  79  68  78  57 /  80  90  80  40  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH SUNDAY AFTERNOON FOR ALZ265-266.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     AFTERNOON FOR ALZ051>055-261>263-265.

FL...HIGH RIP CURRENT RISK THROUGH SUNDAY AFTERNOON FOR FLZ202-204-
     206.

MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     AFTERNOON FOR MSZ067-075-076-078-079.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Oct 31, 4:09 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
409 PM CDT SAT OCT 31 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
409 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS SOUTHEAST
MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA THIS AFTERNOON INTO
EARLY THIS EVENING ALONG AND AHEAD OF AN APPROACHING LINE OF
THUNDERSTORMS. DAMAGING WIND GUSTS OVER 60 MPH AND ISOLATED
TORNADOES WILL BE POSSIBLE.

HEAVY RAINFALL AND LOCALIZED AREAS OF FLOODING OR FLASH FLOODING WILL
BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS
SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA AS SHOWERS
BECOME NUMEROUS TO WIDESPREAD IN COVERAGE...ALONG WITH A FEW EMBEDDED
THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT ROUGHLY WEST OF
INTERSTATE 65 TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH RAIN CHANCES CONTINUE ACROSS THE AREA ON SUNDAY THEN
GRADUALLY TAPER OFF SUNDAY NIGHT INTO MONDAY. RAINFALL TOTALS
THROUGH SUNDAY WILL RANGE FROM 3 TO 5 INCHES WEST OF I-65 WITH
AMOUNTS OF 1.5 TO 3 INCHES EAST OF I-65. LOCALLY HIGHER AMOUNTS
DOUBLE THESE VALUES ARE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING
OR FLASH FLOODING IN URBAN AND LOWER LYING AREAS SUBJECT TO POOR
DRAINAGE DURING HEAVY RAINFALL EVENTS. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT THROUGH SUNDAY MAINLY FOR AREAS WEST OF I-65 WHERE
THE HEAVIEST RAIN AMOUNTS ARE EXPECTED.

ISOLATED STRONG TO SEVERE STORM DEVELOPMENT IS POSSIBLE ON
SUNDAY...MAINLY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE. DAMAGING WINDS AND AN ISOLATED
TORNADO WILL BE THE PRIMARY SEVERE HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUESTED GENERALLY ALONG AND WEST OF
I-65 TONIGHT.

GMZ630>635-650-655-670-675-012115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
409 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT...MAINLY OVER THE OPEN
ALABAMA AND FLORIDA COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT SHOULD EXERCISE CAUTION SUNDAY...AGAIN MAINLY OVER THE
OPEN ALABAMA AND FLORIDA COASTAL WATERS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:13 AM CDTFlash Flood WatchMOBGeorge, Greene, Perry, Stone, Wayne54 hr
Oct 31, 4:41 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne49 min
Oct 31, 4:52 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone38 min
Oct 31, 4:53 PM CDTSevere Thunderstorm WarningMOBWayne37 min
Oct 31, 5:04 PM CDTTornado WarningMOBWayne31 min
Oct 31, 5:23 PM CDTSevere Thunderstorm WarningMOBWayne52 min
Oct 31, 5:26 PM CDTSevere Thunderstorm WarningMOBGreene, Wayne1 min
Oct 31, 5:28 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne47 min
Oct 31, 5:31 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone44 min
Oct 31, 5:58 PM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Oct 31, 6:11 PM CDTSevere Thunderstorm WarningMOBGreene49 min
Oct 31, 6:12 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene48 min
Oct 31, 6:31 PM CDTTornado WarningMOBGeorge44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.